Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Flat partial connections and holomorphic structures in $ C\sp{\infty }$ vector bundles


Author: J. H. Rawnsley
Journal: Proc. Amer. Math. Soc. 73 (1979), 391-397
MSC: Primary 58A30; Secondary 32L10, 58F06
DOI: https://doi.org/10.1090/S0002-9939-1979-0518527-X
MathSciNet review: 518527
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of a flat partial connection D in a $ {C^\infty }$ vector bundle E, defined on an integrable subbundle F of the complexified tangent bundle of a manifold X is defined. It is shown that E can be trivialized by local sections s satisfying $ Ds = 0$. The sheaf of germs of sections s of E satisfying $ Ds = 0$ has a natural fine resolution, giving the de Rham and Dolbeault resolutions as special cases.

If X is a complex manifold and F the tangents of type (0, 1), the flat partial connections in a $ {C^\infty }$ vector bundle E are put in correspondence with the holomorphic structures in E.

If X, E are homogeneous and F invariant, then invariant flat connections in E can be characterized as extensions of the representation of the isotropic subgroup to which E is associated, extending results of Tirao and Wolf in the holomorphic case.


References [Enhancements On Off] (What's this?)

  • [1] M. F. Atiyah, N. J. Hitchin and I. M. Singer, Self-duality in four-dimensional Riemannian geometry, Oxford preprint, 1977. MR 506229 (80d:53023)
  • [2] R. Bott, Lectures on characteristic classes and foliations, Lecture Notes in Math., vol. 279, Springer-Verlag, Berlin and New York, 1972. MR 0362335 (50:14777)
  • [3] S. S. Chern, Complex manifolds without potential theory, Math. Studies No. 15, Van Nostrand, Princeton, N. J., 1967. MR 0225346 (37:940)
  • [4] H. Goldschmidt and D. Spencer, Submanifolds and over-determined differential operators, Complex Analysis and Algebraic Geometry, edited by W. L. Bailey and T. Shioda, Cambridge Univ. Press, Cambridge, 1977. MR 0458512 (56:16712)
  • [5] N. J. Hitchin, Harmonic spinors, Advances in Math. 14 (1974), 1-55. MR 0358873 (50:11332)
  • [6] A. Nijenhuis and W. Woolf, Some integration problems in almost-complex and complex manifolds, Ann. of Math. (2) 77 (1963), 424-489. MR 0149505 (26:6992)
  • [7] L. Nirenberg, A complex Frobenius theorem, Seminars on Analytic Functions. I, Princeton Univ. Press, Princeton, N. J., 1957, pp. 172-189.
  • [8] J. H. Rawnsley, On the cohomology groups of a polarization and diagonal quantization, Trans. Amer. Math. Soc. 230 (1977), 235-255. MR 0648775 (58:31147)
  • [9] W. Sternberg and T. Smith, The theory of potential and spherical harmonics, Univ. of Toronto Press, Toronto, 1961. MR 0011513 (6:175d)
  • [10] J. A. Tirao and J. A. Wolf, Homogeneous holomorphic vector bundles, Indiana Univ. Math. J. 20 (1970), 15-31. MR 0263110 (41:7715)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58A30, 32L10, 58F06

Retrieve articles in all journals with MSC: 58A30, 32L10, 58F06


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0518527-X
Keywords: Flat partial connections, holomorphic vector bundles, fine resolution, polarization
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society